Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 143, NWS Corpus Christi, TX

July 1, 2012Live Oak County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jul 1, 2012, 4:53 PM CDT for Live Oak County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2012, 4:53 PM CDT (21:53 UTC)
Expired
Jul 1, 2012, 5:15 PM CDT
In force
22 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Live Oak County, TX

The radar

The Corpus Christi radar (KCRP), 115 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
301 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

452 
WUUS54 KCRP 012153
SVRCRP
TXC297-012215-
/O.NEW.KCRP.SV.W.0143.120701T2153Z-120701T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
453 PM CDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LIVE OAK COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 515 PM CDT

* AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CHOKE CANYON...AND MOVING
  NORTH AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHITSETT...
  ESSEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2850 9815 2850 9833 2862 9834 2874 9817
      2876 9814 2875 9814
TIME...MOT...LOC 2152Z 179DEG 30KT 2856 9824

$$

TB
1 follow-up statement
198 
WWUS54 KCRP 012203
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
503 PM CDT SUN JUL 1 2012

TXC297-012215-
/O.CON.KCRP.SV.W.0143.000000T0000Z-120701T2215Z/
LIVE OAK-
503 PM CDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN LIVE OAK COUNTY...

AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WHITSETT...OR 8 MILES
NORTHEAST OF CHOKE CANYON...MOVING NORTH AT 35 MPH.

LAT...LON 2850 9815 2850 9833 2862 9834 2874 9817
      2876 9814 2875 9814
TIME...MOT...LOC 2203Z 179DEG 30KT 2865 9825

$$

TB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:47 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 1, 2:47 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
247 PM CDT SUN JUL 1 2012

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...ONGOING CONVECTION
ACROSS THE REGION IS EXPECTED TO DIMINISH TONIGHT AS THE MID/UPPER
LEVEL SYSTEM SHIFTS FURTHER WEST OF THE REGION...ALONG WITH THE
LOSS OF DAY TIME HEATING. CLOUD COVER IS EXPECTED TO HANG AROUND
OVERNIGHT...LEADING TO WARMER AND MORE MUGGY CONDITIONS FOR THE
OVERNIGHT HOURS. TOMORROW...TEMPERATURES WILL WARMER AS A DRIER
AIR MASS MOVES INTO THE REGION. WILL MAINTAIN SLIGHT CHANCE OF
CONVECTION DURING THE AFTERNOON ACROSS THE WEST...MAINLY FOR LEFT
OVER MOISTURE ACROSS THAT REGION AND POSSIBLE SEA-BREEZE
INTERACTION.

&&

.LONG TERM (TUESDAY THROUGH SUNDAY)...UPPER RIDGE WILL AGAIN BECOME
THE MORE DOMINANT WX FEATURE THIS WEEK. SOUTH TEXAS WILL BE UNDER
THE EXTREME SOUTHERN PRECIPICE OF THE UPPER LEVEL RIDGE WHICH WILL
BECOME CENTERED OVER THE SOUTHERN PLAINS. THERE WILL BE SOME
WEAKNESS ON THE SOUTHEAST PERIPHERY OF THE UPPER RIDGE WHICH WILL
LEND TO LIMITED CHANCES OF NOCTURNAL ISOLATED STREAMERS AND WEAK BUT
ISOLD PULSE SEABREEZE SHOWERS AND TSTMS MAINLY EAST OF HIGHWAY 77
DURING THE WORKWEEK.   PUT IN 20 POPS STARTING THIS MIDWEEK FOR THE
MARINE AREAS AND VCT CROSSROADS REGION WHERE PWATS FOR THE 4TH OF
JULY ARE JUST BELOW TWO IN THE NE PORTION OF THE CWA. FOR THE
REMAINDER OF THE WEEK PWAT VALUES LINGER BETWEEN 1.50 AND 1.75
INCHES. 700 MB TEMPS HOVER AROUND 10-11 DEGREES PERHAPS AROUND 9
DEGREES FAR NE CWA WHICH LENDS TO ANEMIC AND LIMITED CONVECTIVE
ACTIVITY ACROSS THE COASTAL BEND AND VCT CROSSROADS REGION LATER IN
THE WEEK. BY NEXT WEEKEND...THE UPPER LEVEL RIDGE WEAKENS VERY
LITTLE AND SHIFTS NORTHWARD ALLOWING ADDITIONAL GULF MOISTURE
ADVECTION CREATING A SLIGHTLY DEEPER VERTICAL MOISTURE PROFILE FROM
SFC TO 850 MB. VERY MUCH A SEASONAL FORECAST...WITH PERSISTENCE FCST
THROUGH THE EXTENDED CYCLE WITH A MODERATE GRADIENT FOR BORDERLINE
SCEC CONDITIONS OVER THE OFFSHORE WATERS.

SCC/70

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    77  93  77  93  76  /  20  10  10  10  10
VICTORIA          75  93  75  94  74  /  20  10  10  10  10
LAREDO            77  98  78 100  78  /  30  20  10  10  10
ALICE             75  95  76  96  75  /  20  10  10  10  10
ROCKPORT          80  91  80  90  80  /  20  10  10  10  10
COTULLA           75  96  75  98  75  /  30  20  10  10  10
KINGSVILLE        76  94  76  95  76  /  20  10  10  10  10
NAVY CORPUS       78  91  79  92  79  /  20  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

RG/82...SHORT TERM
SC/70...LONG TERM
Hazardous weather outlook, Jul 1, 5:53 AM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
553 AM CDT SUN JUL 1 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-021100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
553 AM CDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. THERE IS A MODERATE
RISK FOR RIP CURRENTS ALONG THE COAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY THROUGH
SATURDAY...MAINLY IN THE COASTAL BEND AS MORNING STREAMER SHOWERS
AND AFTERNOON SEA BREEZE STORMS.

AFTERNOON HEAT INDICES OF 105 TO 109 DEGREES WILL BE POSSIBLE ACROSS
SOUTH TEXAS BRIEFLY DURING THE AFTERNOONS EARLY IN THE WEEK.

THE COMBINATION OF DRY CONDITIONS AND OCCASIONALLY MODERATE
SOUTHEAST WINDS MONDAY THROUGH WEDNESDAY MAY LEAD TO AN ELEVATED
FIRE DANGER RISK THE FIRST PART OF NEXT WEEK.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/83

In the hours before

Special weather statement, Jul 1, 4:07 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
407 PM CDT SUN JUL 1 2012

TXZ230-231-012200-
LIVE OAK-MCMULLEN-
407 PM CDT SUN JUL 1 2012

...A STRONG THUNDERSTORM WAS AFFECTING LIVE OAK AND MCMULLEN
COUNTIES...

AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF CLEGG...OR 11 MILES SOUTHWEST OF
GEORGE WEST...MOVING NORTHWEST AT 30 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

TB
Special weather statement, Jul 1, 4:33 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
433 PM CDT SUN JUL 1 2012

TXZ229-230-012200-
LA SALLE-MCMULLEN-
433 PM CDT SUN JUL 1 2012

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND MCMULLEN
COUNTIES...

AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF TILDEN...MOVING NORTHWEST AT 25
MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

TB

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.